Alert archive / Illinois / River Flood Warnings in 2008

River Flood Warning 226, NWS St. Louis, MO

July 13, 2008Fayette County, Illinois

NWS St. Louis, MO issued this river flood warning at Jul 13, 2008, 8:34 AM CDT for Fayette County, Illinois. It took effect at Jul 14, 2008, 10:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jul 13, 2008, 8:34 AM CDT (13:34 UTC)
In effect from
Jul 14, 2008, 10:00 AM CDT
Expired
Jul 14, 2008, 9:48 AM CDT
In force
Issued by
NWS St. Louis, MO
Flood severity
Minor

County Fayette County, IL

The radar

The Lincoln radar (KILX), 131 km from the middle of the area, began a volume at 13:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Kaskaskia River at Vandalia (VNDI2). The gauge peaked at 16.46 ft at Jul 15, 2008, 12:00 AM CDT.

actionminormoderate1015202507/1307/1407/15
Action stage
16 ft
Minor stage
18 ft
Moderate stage
24 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05592500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jul 13, 6:58 AM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, Jul 13, 6:58 AM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
658 AM CDT SUN JUL 13 2008

.DISCUSSION...
/225 AM CDT SUN JUL 13 2008/
COLD FRONT CONTINUED TO MOVE SOUTHEASTWARD ACROSS THE OH VALLEY AND
LOWER MS VALLEY EARLY THIS MORNING. FRONT EXTENDED FROM NORTHWEST OH
ACROSS THE MO BOOTHEEL INTO SOUTHEAST OK. HIGH PRESSURE WAS LOCATED
OVER THE ROCKIES. THIS SYSTEM WILL BUILD INTO THE REGION AND
DOMINATE OUR WEATHER PATTERN THROUGH TUESDAY. BY TUESDAY EVENING,
THE HIGH WILL COVER THE EASTERN STATES WITH A SOUTHERLY FLOW
RETURNING TO OUR REGION ON THE BACK SIDE. TODAY WILL BE ONE OF
THOSE RARE JULY DAYS ACROSS THE AREA WITH TEMPS BELOW AVERAGE
ALONG WITH LOW HUMIDITY.

THE SHOWERS HAVE CLEARED THE SOUTHERN COUNTIES AND CONTINUED TO
SLIDE OFF TO THE SOUTHEAST. THE VARIOUS MODELS ARE SIMILAR IN
FORECASTING NO RAIN ACROSS OUR AREA THROUGH TUESDAY NIGHT WHICH
LOOKS REASONABLE. THE GFS AND ECMWF BOTH FORECAST LITTLE IN THE WAY
OF RAIN FOR THE ENTIRE WEEK. BOTH MODELS FORECAST THAT AN UPPER
RIDGE WILL BUILD ACROSS THE REGION BY MIDWEEK. RIDGE IS FORECAST TO
PERSIST THROUGH NEXT WEEKEND. BOTH THEN BREAK DOWN THE RIDGE WITH A
SHORT WAVE THAT IS FORECAST TO ROLL ACROSS THE NORTHERN TIER OF
STATES. IF THAT WORKS OUT, COULD SEE A COLD FRONT DROP DOWN INTO THE
REGION NEXT MONDAY WITH A FAIRLY GOOD CHANCE OF RAIN.

TPS

&&

.AVIATION...
/647 AM CDT SUN JUL 13 2008/
FOR THE 12Z TAFS...SURFACE HIGH PRESSURE OVER THE CENTRAL PLAINS
WILL MOVE SLOWLY EASTWARD DURING THE NEXT 24 TO 36 HOURS. SURFACE
WINDS WILL INCREASE TO 10 TO 12 KTS FROM THE NORTHWEST DURING THE
DAY TODAY. SURFACE WINDS WILL DIMINISH LATER THIS AFTERNOON TO A
WNW DIRECTION AROUND 7 KTS. UPSTAIRS MUCH OF THE REGION WILL
CONTINUE TO UNDER WEST-NORTHWEST FLOW. STRONG UPPER LEVEL LOW
NORTH OF THE GREAT LAKES THIS MORNING WILL CONTINUE TO BRING
NORTHWEST FLOW OVER THE REGION. THE UPPER LEVEL LOW WILL GRADUALLY
FILL AND MOVE NORTHEAST OF GREAT LAKE AND RETURN TO GENERALLY
WESTERLY FLOW. SUBSIDENCE FLOW WILL BE COMMON OVER THE REGION
THROUGH MONDAY.

RP

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jul 13, 3:38 AM CDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
338 AM CDT SUN JUL 13 2008

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-140845-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
338 AM CDT SUN JUL 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

Nearby

River Flood Warnings in Illinois, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.